Louisiana, 2001

Damaging Winds in Louisiana, September 20, 2001

September 20, 2001 · NWS SHV · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 20, 11:45 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 20, 11:45 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT THU SEP 20 2001

MCS REFUSES TO QUIT...SO HAVE UPDATED ZONES ONCE AGAIN TO SPREAD
HIGHER POPS SOUTHEAST. WITH CLOUD COVER CONTINUING TO INVADE THE
FORECAST AREA...HIGH TEMPS HAVE BEEN REACHED IN SOME AREAS...SO
HIGHS CARRIED IN ZONES MAY ACTUALLY BE NEAR CURRENT TEMPS. DOUBTFUL
NORTHWEST ZONES WILL SEE ANY SUN TODAY...SO MID 70S WILL BE MOST
THIS AREA COULD REACH.

.SHV...NONE.

14

In the hours before

Special weather statement, Sep 20, 9:30 AM CST, 4 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU SEP 20 2001

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS MUCH OF THE FOUR STATE REGION. AREAS WITH THE HIGHEST
THREAT FOR THUNDERSTORMS INCLUDE SOUTHEAST OKLAHOMA...ADJACENT AREAS
OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. IN THESE AREAS...THERE
IS SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. MAIN THREAT IS
FOR ISOLATED HAIL AND DAMAGING WINDS.

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
Special weather statement, Sep 20, 10:28 AM CST, 3 hours 42 minutes before
TXZ096-097-108>112-124>126-136>138-149>153-201715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT THU SEP 20 2001

STRONG THUNDERSTORMS HAD FORMED OVER NORTHEAST TEXAS LATE THIS
MORNING. THE LEADING EDGE OF THESE STORMS EXTENDED FROM JUST WEST
OF DE KALB...EXTENDING SOUTH TO MARSHALL...AND WEST TO NEAR EMORY
TEXAS. THESE STORMS WERE MOVING SOUTHEAST AT ABOUT 15 MPH.

THE STORMS MAY BRIEFLY PRODUCE LARGE HAIL AND DAMAGING WINDS AS
THEY MOVE THROUGH NORTHEAST TEXAS. THE STRONGEST STORM SHOULD MOVE
EAST TOWARD MAUD...LINDEN...AND TEXARKANA.
Special weather statement, Sep 20, 12:45 PM CST, 1 hour 25 minutes before
LAZ001-002-010-TXZ124>126-136>138-149>153-165>167-201930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT THU SEP 20 2001

STRONG THUNDERSTORMS WERE LOCATED OVER NORTHEAST TEXAS...FROM NEAR
WASKOM...WEST TO BETWEEN TYLER AND JACKSONVILLE. THESE THUNDERSTORMS
ARE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 40 MPH...AS WELL AS
SMALL HAIL...AS THEY MOVE SOUTHEAST AT 15 MPH. LOCALLY HEAVY RAINFALL
WILL ALSO OCCUR IN SOME OF THE STORMS. THE THUNDERSTORMS SHOULD
CONTINUE THROUGH AT LEAST THE MIDDLE OF THE AFTERNOON...OVER
NORTHEAST AND EAST TEXAS...AND MAY MOVE INTO EXTREME NORTHWEST
LOUISIANA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
September 20, 2:10 PM CST
Where
De Soto County, 6 mi E of Logansport
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
31.967, -93.900

Several roads were blocked by a half dozen fallen trees.

Thunderstorm Wind, De Soto

When
September 20, 2:25 PM CST
Where
De Soto County, 5 mi W of Mansfield
Measured
55 kt (63 mph)
Reported by
TRAINED SPOTTER
Coordinates
32.033, -93.800

Several large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266476, 5266477.